Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 77, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 3, 2021, 8:09 PM CDT for Fisher County, Jones County, Texas. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 3, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- May 3, 2021, 9:15 PM CDT
- In force
- 66 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
Counties Fisher County, TX, Jones County, TX
The radar
The Dyess AFB radar (KDYX), 101 km from the middle of the area, began a volume at 01:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 3, 8:20 PM CDT | TSTM WND GST 61 | 5 W Rotan, TX | |
| May 3, 8:22 PM CDT | TSTM WND GST 64 | 5 W Rotan, TX | |
| May 3, 8:25 PM CDT | HAIL 2.75 | Rotan, TX | GOLF BALL TO BASEBALL SIZED HAIL REPORTED BY THE ROTAN FIRE DEPARTMENT. |
| May 3, 8:52 PM CDT | HAIL 1.25 | 1 Wnw Hamlin, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 6:36 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.2 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4235 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
561
WUUS54 KSJT 040109
SVRSJT
TXC151-253-040215-
/O.NEW.KSJT.SV.W.0077.210504T0109Z-210504T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service San Angelo TX
809 PM CDT Mon May 3 2021
The National Weather Service in San Angelo has issued a
* Severe Thunderstorm Warning for...
Northwestern Jones County in west central Texas...
Northern Fisher County in west central Texas...
* Until 915 PM CDT.
* At 808 PM CDT, a severe thunderstorm was located 11 miles northwest
of Hobbs, or 18 miles northeast of Snyder, moving east at 35 mph.
HAZARD...Golf ball size hail and 60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
wind damage to roofs, siding, and trees.
* This severe thunderstorm will be near...
Rotan around 835 PM CDT.
Mccaulley around 900 PM CDT.
Hamlin around 905 PM CDT.
Neinda around 910 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-180 And Ranch Road 126, and Us-180 Near The
Fisher-Scurry County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9999 3271 9999 3273 10066 3296 10066
TIME...MOT...LOC 0108Z 275DEG 31KT 3291 10071
HAIL...1.75IN
WIND...60MPH
$$
sn1 follow-up statement
262
WWUS54 KSJT 040139
SVSSJT
Severe Weather Statement
National Weather Service San Angelo TX
839 PM CDT Mon May 3 2021
TXC151-253-040215-
/O.CON.KSJT.SV.W.0077.000000T0000Z-210504T0215Z/
Jones TX-Fisher TX-
839 PM CDT Mon May 3 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN JONES AND NORTHERN FISHER COUNTIES...
At 838 PM CDT, a severe thunderstorm was located 9 miles east of
Rotan, or 10 miles west of Hamlin, moving east at 45 mph.
This is a very dangerous storm.
HAZARD...Baseball size hail and 60 mph wind gusts.
SOURCE...Firefighters reported golf ball to baseball size hail in
Rotan with this storm.
IMPACT...People and animals outdoors will be severely injured.
Expect shattered windows, extensive damage to roofs,
siding, and vehicles.
This severe storm will be near...
Mccaulley around 845 PM CDT.
Hamlin around 850 PM CDT.
Neinda around 855 PM CDT.
Other locations impacted by this severe thunderstorm include The
Intersection Of Us-180 And Ranch Road 126 and Hitson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3296 9999 3271 9999 3272 10042 3284 10061
3296 10055
TIME...MOT...LOC 0138Z 272DEG 40KT 3289 10031
HAIL...2.75IN
WIND...60MPH
$$
snWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 5:40 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, May 3, 5:40 PM CDT, 2 hours 29 minutes before
Area Forecast Discussion National Weather Service San Angelo TX 540 PM CDT Mon May 3 2021 ...New AVIATION... .SHORT TERM... (This evening through Tuesday) Issued at 153 PM CDT Mon May 3 2021 Cold front has sagged into the Big Country and northern Permian Basin late this afternoon, with satellite showing a little agitated Cu development from Snyder and Big Spring west into New Mexico just north of the front. High-res models continue to produce convection along this boundary across the northern Permian basin late this afternoon, tracking into the Big Country this evening. The HRRR has consistently shown a possible supercell moving across Haskell and Throckmorton after 00Z. Have added POPs across all of the Big Country this evening, boosted POPs slightly across Haskell and Throckmorton and added a mention of severe. Speaking of severe, main threat tonight for the Big Country looks to be very large hail. Farther southeast, the front is very near Brownwood and the dryline is near San Saba, but both of those locations remain in the moist air mass. Models have shown almost all of the convection developing just east of their locations this evening as well, pushing quickly northeast. Still will need to monitor though in case the cap breaks quicker and storms can develop a little faster than anticipated. Decently colder air mass behind the front, with temperatures in the 70s this afternoon. This air mass will settle south overnight and help make for a cooler day tomorrow, aided by some low cloudiness for at least the morning hours. Highs on Tuesday will mainly stay in the 70s. && .LONG TERM... (Tuesday night through next Monday) Issued at 131 PM CDT Mon May 3 2021 A cool morning is forecast across West Central Texas on Wednesday. Expect low temperatures in the mid 40s to lower 50s. High temperatures will be in the upper 70s to mid 80s. A weak cold front is forecast to move through the area Thursday, keeping temperatures close to seasonal normals. Highs on Thursday and Friday will generally be in the 80s. Models are indicating the development of showers and thunderstorms Friday evening to our west, as an upper level disturbance tracks across the region. Although an isolated storm could approach Crockett County, most of this activity should remain to our west. Zonal flow is forecast to develop this weekend, with the dryline advancing well into West Central Texas both Saturday and Sunday afternoon. This will allow for hot and dry conditions this weekend, with highs generally in the low to mid 90s. The next cold front will move across the region on Monday. Temperatures for the start of next week will be slightly cooler, with highs generally in the 80s. Isolated showers and thunderstorms will be possible along the front Monday, mainly across our southeast counties. For now, have kept PoPs in the slight chance category, given the uncertainty this far out. && .AVIATION... (00Z TAFS) Issued at 530 PM CDT Mon May 3 2021 Hi Res models are indicating isolated to widely scattered storms moving east across the Big Country through 06Z. Looks like this activity will remain north of the KABI terminal, but will watch radar trends for possible amendments this evening. Otherwise, cold front will move to the south of the area by 07Z. The winds will be from the north with gusts to 25 knots behind the front. Also, MVFR ceilings will develop at the terminals, by 05Z at the KABI site to 12-13Z at the KSOA/KJCT sites. && .PRELIMINARY POINT TEMPS/POPS... Abilene 56 71 47 77 / 20 0 0 0 San Angelo 57 77 49 83 / 5 0 0 0 Junction 57 79 49 82 / 5 0 0 0 Brownwood 57 72 47 76 / 5 5 0 0 Sweetwater 55 71 49 80 / 20 0 0 0 Ozona 57 79 51 83 / 5 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...07 LONG TERM....Daniels AVIATION...21
Hazardous weather outlook, May 3, 2:33 PM CDT, 5 hours 36 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 233 PM CDT Mon May 3 2021 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-041945- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 233 PM CDT Mon May 3 2021 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight A few isolated thunderstorms are possible this evening across he Big Country, mainly north of a Sweetwater to Abilene line. The highest threat will be across Haskell and Throckmorton counties. Any storm that does develop will have the potential to reach severe levels, with very large hail larger than golf balls the main concern. Damaging winds and dangerous lightning will also be possible. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The threat for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be requested this evening across the Big Country.
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:24 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan, Taylor | 39 min |
| May 3, 7:28 PM CDT | Severe Thunderstorm Warning | SJT | Nolan, Taylor | 36 min |
| May 3, 8:48 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Nolan | 42 min |
| May 3, 9:05 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 55 min |
| May 3, 9:32 PM CDT | Special Weather Statement | SJT | Jones | 43 min |
| May 3, 9:53 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford, Throckmorton | 52 min |
| May 3, 10:10 PM CDT | Special Weather Statement | SJT | Throckmorton | 65 min |
| May 3, 10:14 PM CDT | Special Weather Statement | SJT | Shackelford | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.